Texas, 2025Hail and Damaging Winds in Texas, July 11, 2025
July 11, 2025 · NWS AMA · 9 events in 6 counties and zones
Isolated storms affected the combined Panhandles during the evening of July 11th, some of which resulted in large hail in the eastern Texas Panhandle. Additionally, a large squall line pushed through the combined Panhandles during the overnight hours of July 11th into the 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms affected the combined Panhandles during the evening of July 11th, some of which resulted in large hail in the eastern Texas Panhandle. Additionally, a large squall line pushed through the combined Panhandles during the overnight hours of July 11th into the 12th. This complex of storms brought damaging winds to the region along with an instance of quarter size hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 11, 5:30 PM CST, 1 hour 38 minutes earlier. Its key messages:
- Issued at 1217 PM CDT Fri Jul 11 2025 This afternoon through Saturday, the risk for flooding increases across the Panhandles. Very heavy rain may occur with any rain shower or thunderstorms that can cause flooding. A low end risk for severe thunderstorms exists this evening. Damaging winds and hail are the primary hazards. Daily thunderstorm chances for the next 7 days expected to potentially compound flooding concerns. A low end severe thunderstorm risk may continue as well.
Area forecast discussion, Jul 11, 5:30 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
630 PM CDT Fri Jul 11 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1217 PM CDT Fri Jul 11 2025
This afternoon through Saturday, the risk for flooding increases
across the Panhandles. Very heavy rain may occur with any rain
shower or thunderstorms that can cause flooding.
A low end risk for severe thunderstorms exists this evening.
Damaging winds and hail are the primary hazards.
Daily thunderstorm chances for the next 7 days expected to
potentially compound flooding concerns. A low end severe
thunderstorm risk may continue as well.
&&
.SHORT TERM...
(This evening through Saturday night)
Issued at 1217 PM CDT Fri Jul 11 2025
Bottom line: Extremely high moisture will allow for heavy to
torrential rainfall from any rain shower or thunderstorm that then
can lead to flooding. There is a low chance that a few storms turn
strong to severe with damaging winds and large hail.
The southern plains continues to find itself under a weather pattern
consisting of high pressure to the west and east of the region and
with a broad trough over the region. This pattern is drawing up
copious amounts of moisture from the Gulf across the southern plains
including the panhandles. The trough is rotating small weather
systems across the southern plains which will be the driving force
for the formation of rain showers and thunderstorms for the next
several days. The first of these weather system is most likely to
arrive late this afternoon through the early morning hours of
Saturday, this is the most likely scenario and reflected in the
forecast. However, there is a little uncertainty that says this may
get held up and not arrive til Saturday morning through afternoon
but this is a lower chance so will not be reflected in the forecast.
While most of the weather today and tonight will be associated with
this weather system, there is a low chance for a few isolated
thunderstorms ahead of the system in the central TX panhandle for
the early afternoon. The passage of the weather system will start in
the NW panhandles later this afternoon and evening. This system then
slowly crosses the panhandles impacting Amarillo, canyon and Palo
Duro Canyon area around midnight. Finally the weather system in
large pushes to the south of the panhandles during the early morning
hours of Saturday. The environment that this weather system will be
pushing into is showing CAPE in the 1000-2000 J/Kg range with shear
of 20 KT to 30 KT. This will allow for a few of the storms to turn
strong to severe producing both damaging winds and large hail. The
environment will become progressively moister during the storms
passage with initial PWATs of around 1.2in increasing to around
1.5in. This means the moisture will be increasing from above normal
to extremely high amounts close or even above observed daily maximum
moisture amounts. That translate to all rain showers and
thunderstorms being able to produce heavy to even torrential
rainfall. This rainfall will be maximized in those strong to severe
thunderstorms which will be fully capable of producing rain rates 2
in/hr to 6 in/hr. The storm motion is such that even with these
absurdly high rain rates rain accumulation at any spot will more
likely range from 1 to 4 inches. Such rainfall can lead to flooding
especially in areas with poor drainages, that are prone to flooding,
or areas of topography that concentrate water such as Palo Duro
Canyon. The heavy rainfall is most likely to occur during the
overnight hours which will make any nocturnal flooding harder to
detect.
Following the passage of this weather system there is a moderate
chance for further rain showers and thunderstorms to develop in
the panhandles for early to mid Saturday morning. If these occur
they will most likely be weaker overall as the passage of the
weather system will have taken the lions share of the atmosphere
instability. However, the moisture will still be present so heavy
rainfall may still occur with any of these storms. This rainfall
has the potential to add to any flooding caused by the passage of
the earlier weather system. These storms are then most likely to
dissipate by the later morning as the atmosphere stabilizes.
Going into Saturday afternoon there is most likely to be enough
instability and heating to flair up additional rain showers and
thunderstorms in the panhandles. The question is to what extent
these storms will encompass the panhandles which largely depends
on early convection. The more convection we have during Friday to
the early morning hours of Saturday the less convection we will
have for the afternoon and evening of Saturday. If we have less
convection earlier then additional rain showers and thunderstorms
will form for Saturday afternoon and evening. Regardless of
coverage the moisture will remain high so the storms will still be
capable of heavy rainfall that can lead to flooding.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 1217 PM CDT Fri Jul 11 2025
For next week the pattern in large remains the same through to the
mid week. This makes it most likely for moisture to remain across
the panhandles leading to daily rain showers and thunderstorms. If
the moisture remains high then these storms will be capable of
producing heavy rainfall with associated flood concerns. For the
mid next week to next weekend there is increasing confidence for
the pattern to shift slightly with the eastern high pressure
building westward over the southern plains. This would make it
less favorable for Gulf moisture to reach the panhandles as it
will have to cross a larger area of land to do so. This reduction
in moisture will most likely not stop the daily rain showers and
thunderstorms just make them less likely to produce any heavy
rainfall. At least for now the whole of next week still is more
likely than not remain active with daily rain showers and
thunderstorms.
&&
.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Fri Jul 11 2025
Mostly VFR conditions will prevail at all TAF sites over the next
24 hours, but between now and 08z PROB30's will address the
potential for storms at all TAF sites. Strong damaging winds in
excess of 50kts can't be rule out at all TAF sites. Winds out of
the south in the 10-15kt range will shift more northerly after
9-12z time period.
Weber
&&
.HYDROLOGY...
Issued at 1217 PM CDT Fri Jul 11 2025
Very high to extremely high moisture is moving across the southern
plains including the panhandles. This will allow all rain showers
and thunderstorms this afternoon through Saturday to produce heavy
to torrential rainfall. Such rainfall can lead to flooding
especially in areas with poor drainage, prone to flooding, or
areas the concentrate water like Palo Duro Canyon. The heavy
rainfall is most likely to occur during the overnight hours which
will make any nocturnal flooding harder to detect.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late Saturday night for TXZ001>020-317.
OK...Flood Watch through late Saturday night for OKZ001>003.
&&
SHORT TERM...98
LONG TERM....98
AVIATION...89
Hazardous weather outlook, Jul 10, 11:29 PM CST, 19 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1229 AM CDT Fri Jul 11 2025
OKZ001>003-TXZ001>020-317-111730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1229 AM CDT Fri Jul 11 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight and Friday.
A low end risk for severe thunderstorms exists this evening.
Damaging winds and hail are the primary hazards.
.DAYS TWO THROUGH SEVEN...Saturday through Wednesday.
Early Saturday morning, the risk for flooding increases in the
Texas Panhandle. Very heavy rain is expected with storms
overnight.
Daily thunderstorm chances for the next 7 days promote flooding
concerns. A low end severe thunderstorm risk may continue as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 11, 5:51 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
651 PM CDT Fri Jul 11 2025
OKZ002-120015-
Texas OK-
651 PM CDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TEXAS COUNTY
THROUGH 715 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Elkhart. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Texas
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3695 10169 3684 10189 3696 10199 3699 10194
3699 10174
TIME...MOT...LOC 2350Z 314DEG 2KT 3696 10184
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WardSpecial weather statement, Jul 11, 6:22 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
722 PM CDT Fri Jul 11 2025
OKZ001-120100-
Cimarron OK-
722 PM CDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CIMARRON COUNTY
THROUGH 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Keyes, or 19 miles west of Elkhart, moving south at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3699 10211 3678 10207 3679 10240 3699 10234
TIME...MOT...LOC 0022Z 001DEG 7KT 3694 10223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WardSpecial weather statement, Jul 11, 6:32 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
732 PM CDT Fri Jul 11 2025
TXZ005-010-120100-
Hemphill TX-Lipscomb TX-
732 PM CDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB AND
NORTHEASTERN HEMPHILL COUNTIES THROUGH 800 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Higgins, or 13 miles southwest of Shattuck. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3606 10016 3623 10010 3624 10000 3599 10000
TIME...MOT...LOC 0032Z 287DEG 4KT 3613 10005
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WardSpecial weather statement, Jul 11, 6:59 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
759 PM CDT Fri Jul 11 2025
OKZ001-120145-
Cimarron OK-
759 PM CDT Fri Jul 11 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CIMARRON COUNTY
THROUGH 845 PM CDT...
At 758 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Campo to 8 miles north of
Keyes. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3699 10217 3679 10213 3679 10263 3699 10256
3700 10241
TIME...MOT...LOC 0058Z 014DEG 2KT 3693 10244 3692 10230
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
WardHail, Lipscomb
- When
- July 11, 7:08 PM CST
- Where
- Lipscomb County, 7.04 mi WNW of Higgins
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 36.170, -100.130
Large hail fell northwest of Higgins. Hail sizes were mostly dime size to quarter size, but a few hailstones were slightly larger than a golf ball. This resulted in damage to a fire engine that was en route to a wildfire caused by lightning.
Thunderstorm Wind, Deaf Smith
- When
- July 11, 10:08 PM CST
- Where
- Deaf Smith County, 9.48 mi WSW of Walcott
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.890, -102.990
Thunderstorm Wind, Moore
- When
- July 11, 10:12 PM CST to 10:13 PM CST
- Where
- Moore County, 3.12 mi ESE of Dumas
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.830, -101.920
The mesonet site located three miles southeast of Dumas measured two severe wind gusts in consecutive minutes. The first was 71mph at 2312 CDT and the second was 61mph at 2313CDT.
Thunderstorm Wind, Moore
- When
- July 11, 10:20 PM CST
- Where
- Moore County, 0.89 mi SE of Four Way
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Social Media
- Coordinates
- 35.670, -101.960
Two semi trucks were blown over at the rest stop on Highway 287 south of Dumas.
Hail, Hutchinson
- When
- July 11, 11:00 PM CST to 11:05 PM CST
- Where
- Hutchinson County, 0.89 mi NE of Fritch
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.640, -101.590
Hail up to quarter size fell for around five minutes.
Thunderstorm Wind, Potter
- When
- July 11, 11:22 PM CST
- Where
- Potter County, (Ama)amarillo Intl A
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.220, -101.720
Thunderstorm Wind, Carson
- When
- July 11, 11:25 PM CST to 11:28 PM CST
- Where
- Carson County, 5.24 mi NE of Pantex
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.380, -101.500
The mesonet site located six miles northeast of Pantex recorded a wind gusts of 81mph at 0028CDT. The first severe wind gust was 63mph at 0025CDT.
Thunderstorm Wind, Carson
- When
- July 11, 11:34 PM CST to 11:43 PM CST
- Where
- Carson County, 2.68 mi SE of Pantex
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.300, -101.540
The mesonet site located three miles southeast of Pantex measured wind gusts between 58 and 69 mph from 0034CDT to 0043CDT with the peak gust of 69 mph which occurred at 0035CDT.
Thunderstorm Wind, Carson
- When
- July 11, 11:34 PM CST to 11:42 PM CST
- Where
- Carson County, 4.46 mi SW of Pantex
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.280, -101.620
The mesonet site located four miles south-southwest of Pantex measured wind gusts between 58 and 66 mph from 0034CDT to 0042CDT with the peak gust of 65 mph which occurred at 0038CDT.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 11 to 14, 202511 deaths · 6 events
- Tornadoes and Flash Flooding in Iowa, July 11 to 12, 2025EF2 · 69 events
- Heat and Damaging Wind in Alabama, July 11 to 12, 20251 death · 50 kt wind · 2 events
- Wildfire in New Mexico, July 11 to 16, 2025$375,000 · 1 event
- Damaging Winds and Lightning Strikes in South Carolina, July 11, 20251 injured · $70,000 · 50 kt wind · 11 events
- Tornado and Hail in Missouri, July 11, 2025EF0 · 52 events
- Flash Flooding and Damaging Winds in Wisconsin, July 11, 2025$66,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strikes in Georgia, July 11, 2025$65,000 · 8 events
- Flooding and Damaging Winds in Wisconsin, July 11, 2025$31,000 · 69 kt wind · 11 events
- Hail in Wyoming, July 11, 20251.5 in hail · 16 events
- Lightning Strike in Florida, July 11, 2025$20,000 · 1 event
- Tornado and Hail in Colorado, July 11, 20252 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286304, 1286307, 1286308, 1286306, 1286305, 1286310, 1286311, 1286312, 1287156.